MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 03/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported per legal team, the 77 y/o female patient that had an original knee replacement roughly 10 years ago.The patient is needing a full knee revision due to lysis on the bone and poly wear.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d1, d4, d6a, d6b, d10, g3, g4, g6, h2, h3, h4, h6, h7 and h9 have been updated accordingly.Section d10; concomitant products: - cemented finned tib.Tra sz 2f/3t (cat# 200-04-23 / serial# (b)(6)) - inset patella 23mm (cat# 200-05-23 / serial# (b)(6)) - optetrak asy,cr cemented femoral, sz 2 (cat# 230-03-02 / serial# (b)(6)) (h3) the revision reported may have been the result of the overall posterior slope of the insert and/or potential ligamentous/soft tissue imbalances, which allowed for increased posterior contact between the femoral component and the tibial insert and led to the reported tibial insert wear and subsequent posterior lateral tibial tray erosion.Additionally contributing factors to the reported wear and osteolysis include implant positioning, high contact stresses during knee flexion, third body wear, or any combination of these possibilities.However, the extent of the reported osteolysis/ prosthesis wear could not be determined as the explanted tibial insert was not available for evaluation, and pre-revision radiographs and images of the explanted devices were not provided.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6 (component code).The following sections were corrected: h6 (health effect - clinical code, medical device problem code, investigation findings, investigation conclusions).The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and instability or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16736632
Report Number1038671-2023-00679
Device Sequence Number6862348
Product Code JWH
UDI-Device Identifier10885862041210
UDI-Public10885862041210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K082022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2018
Device Model NumberCR TIBIAL INSERT SZ 2, 9MM, SLOPE ++
Device Catalogue Number200-72-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2023
Supplement Date Received by Manufacturer10/03/2023
01/15/2025
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date10/31/2023
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale